Alert archive / Massachusetts / Winter Weather Advisories in 2012

Winter Weather Advisory 2, NWS Boston/Norton, MA

January 13, 2012Cheshire County, Hillsborough County, New Hampshire; 5 counties in Massachusetts

NWS Boston/Norton, MA issued this winter weather advisory at Jan 13, 2012, 1:31 AM EST for Cheshire County, Hillsborough County, New Hampshire; 5 counties in Massachusetts. It took effect at Jan 13, 2012, 3:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 13, 2012, 1:31 AM EST (06:31 UTC)
In effect from
Jan 13, 2012, 3:00 AM EST
Expired
Jan 13, 2012, 12:00 PM EST
In force
9 hr
Issued by
NWS Boston/Norton, MA

Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Worcester County, MA, Cheshire County, NH, Hillsborough County, NH

The radar

The Boston radar (KBOX), 106 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 6.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2012-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2012-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
502 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

714 
WWUS41 KBOX 130631
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
131 AM EST FRI JAN 13 2012

...AN AREA OF FREEZING RAIN AND SLEET WILL MOVE INTO INTERIOR
SECTIONS AHEAD OF AN APPROACHING COLD FRONT EARLY THIS MORNING...

MAZ002>004-008>011-026-NHZ011-012-015-131300-
/O.NEW.KBOX.WW.Y.0002.120113T0800Z-120113T1300Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST...
NORTHAMPTON...SPRINGFIELD...AYER...JAFFREY...KEENE...MANCHESTER...
NASHUA...PETERBOROUGH...WEARE
131 AM EST FRI JAN 13 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EST THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER
WEATHER ADVISORY FOR FREEZING RAIN AND SLEET...WHICH IS IN EFFECT
UNTIL 8 AM EST THIS MORNING.

* LOCATIONS...MOST OF CENTRAL AND WESTERN MASSACHUSETTS INTO
  SOUTHERN NEW HAMPSHIRE.

* HAZARD TYPES...FREEZING RAIN AND SLEET.

* ACCUMULATIONS....ICE ACCUMULATION OF A TRACE TO ONE TENTH OF AN
  INCH ALONG WITH A MIXTURE OF SLEET.

* TIMING...FROM 3 AM UNTIL 8 AM.

* IMPACTS...AREAS OF SLIPPERY DRIVING AND WALKING...ESPECIALLY ON
  UNTREATED ROADWAYS AND SIDEWALKS. MOTORISTS NEED TO BE
  ESPECIALLY CAREFUL ON BRIDGES...OVERPASSES AND SECONDARY
  ROADWAYS WHERE SLIPPERY SPOTS CAN EASILY DEVELOP.

* TEMPERATURES...AROUND 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW AND/OR ICE IS
FORECAST TO DEVELOP IN THE AFFECTED AREAS...BUT ACCUMULATIONS ARE
EXPECTED TO BE LIGHT. ANY SNOW OR ICE WOULD MAKE DRIVING AND
WALKING DIFFICULT...BUT NOT IMPOSSIBLE...ON UNTREATED ROADWAYS
AND SIDEWALKS.  WHEN TEMPERATURES ARE BELOW FREEZING...MOTORISTS
NEED TO BE ESPECIALLY CAREFUL ON BRIDGES AND OVERPASSES WHERE
SLIPPERY SPOTS CAN EASILY DEVELOP.

&&

$$

EVT
3 follow-up statements
513 
WWUS41 KBOX 131259
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
759 AM EST FRI JAN 13 2012

...AN AREA OF FREEZING RAIN AND SLEET CONTINUES ACROSS INTERIOR
SECTIONS AHEAD OF AN APPROACHING COLD FRONT EARLY THIS MORNING...

MAZ002>004-008>011-026-NHZ011-012-015-131500-
/O.EXT.KBOX.WW.Y.0002.000000T0000Z-120113T1500Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST...
NORTHAMPTON...SPRINGFIELD...AYER...JAFFREY...KEENE...MANCHESTER...
NASHUA...PETERBOROUGH...WEARE
759 AM EST FRI JAN 13 2012

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* LOCATIONS...MOST OF CENTRAL AND WESTERN MASSACHUSETTS INTO 
  SOUTHERN NEW HAMPSHIRE. 

* HAZARD TYPES...FREEZING RAIN AND SLEET.

* ACCUMULATIONS....ICE ACCUMULATION OF A TRACE TO ONE TENTH OF AN
  INCH.

* TIMING...THROUGH 10 AM.

* IMPACTS...AREAS OF SLIPPERY DRIVING AND WALKING...ESPECIALLY 
  ON UNTREATED ROADWAYS AND SIDEWALKS. MOTORISTS NEED TO BE 
  ESPECIALLY CAREFUL ON BRIDGES...OVERPASSES AND SECONDARY 
  ROADWAYS WHERE SLIPPERY SPOTS CAN EASILY DEVELOP. 

* TEMPERATURES...IN THE LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW AND/OR ICE IS
FORECAST TO DEVELOP IN THE AFFECTED AREAS...BUT ACCUMULATIONS ARE
EXPECTED TO BE LIGHT. ANY SNOW OR ICE WOULD MAKE DRIVING AND
WALKING DIFFICULT...BUT NOT IMPOSSIBLE...ON UNTREATED ROADWAYS
AND SIDEWALKS.  WHEN TEMPERATURES ARE BELOW FREEZING...MOTORISTS
NEED TO BE ESPECIALLY CAREFUL ON BRIDGES AND OVERPASSES WHERE
SLIPPERY SPOTS CAN EASILY DEVELOP.

&&

$$

RLG
955 
WWUS41 KBOX 131500
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1000 AM EST FRI JAN 13 2012

...AN AREA OF FREEZING RAIN AND SLEET CONTINUES ACROSS SOUTHERN
NEW HAMPSHIRE AHEAD OF AN APPROACHING COLD FRONT THIS MORNING...

MAZ002>004-008>011-026-131600-
/O.CAN.KBOX.WW.Y.0002.000000T0000Z-120113T1500Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST...
NORTHAMPTON...SPRINGFIELD...AYER
1000 AM EST FRI JAN 13 2012

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

$$

NHZ011-012-015-131700-
/O.EXT.KBOX.WW.Y.0002.000000T0000Z-120113T1700Z/
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...JAFFREY...KEENE...MANCHESTER...NASHUA...
PETERBOROUGH...WEARE
1000 AM EST FRI JAN 13 2012

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

* LOCATIONS...SOUTHERN NEW HAMPSHIRE.

* HAZARD TYPES...FREEZING RAIN AND SLEET.

* ACCUMULATIONS....A TRACE TO ONE TENTH OF AN INCH OF FREEZING
  RAIN. 

* TIMING...THROUGH 12 PM.

* IMPACTS...AREAS OF SLIPPERY DRIVING AND WALKING...ESPECIALLY 
  ON UNTREATED ROADWAYS AND SIDEWALKS. MOTORISTS NEED TO BE 
  ESPECIALLY CAREFUL ON BRIDGES...OVERPASSES AND SECONDARY 
  ROADWAYS WHERE SLIPPERY SPOTS CAN EASILY DEVELOP. 

* TEMPERATURES...IN THE LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW AND/OR ICE IS
FORECAST TO DEVELOP IN THE AFFECTED AREAS...BUT ACCUMULATIONS ARE
EXPECTED TO BE LIGHT. ANY SNOW OR ICE WOULD MAKE DRIVING AND
WALKING DIFFICULT...BUT NOT IMPOSSIBLE...ON UNTREATED ROADWAYS
AND SIDEWALKS.  WHEN TEMPERATURES ARE BELOW FREEZING...MOTORISTS
NEED TO BE ESPECIALLY CAREFUL ON BRIDGES AND OVERPASSES WHERE
SLIPPERY SPOTS CAN EASILY DEVELOP.

&&

$$

RLG
273 
WWUS41 KBOX 131702
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1202 PM EST FRI JAN 13 2012

NHZ011-012-015-131815-
/O.EXP.KBOX.WW.Y.0002.000000T0000Z-120113T1700Z/
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...JAFFREY...KEENE...MANCHESTER...NASHUA...
PETERBOROUGH...WEARE
1202 PM EST FRI JAN 13 2012

...WINTER WEATHER ADVISORY HAS EXPIRED...

TEMPERATURES HAVE RISEN ABOVE FREEZING AND PRECIPITATION HAS COME
TO AN END. THEREFORE...THE WINTER WEATHER ADVISORY HAS BEEN
ALLOWED TO EXPIRE.

$$

RLG

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this winter weather advisory went out at Jan 12, 11:20 PM EST, 2 hours 11 minutes earlier.

Area forecast discussion, Jan 12, 11:20 PM EST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1120 PM EST THU JAN 12 2012

.SYNOPSIS...
LOW PRESSURE OVER THE GULF OF MAINE WILL MOVE INTO THE MARITIMES
OVERNIGHT. A STRONG COLD FRONT WILL PUSH ACROSS THE REGION LATE
FRIDAY...BRINGING MUCH COLDER AND WINDY CONDITIONS INTO THIS
WEEKEND. HIGH PRESSURE WILL WORK TO THE EASTERN SEABOARD BY EARLY
NEXT WEEK WITH MORE DRY AND SEASONABLE WEATHER.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
1100 PM UPDATE...
LOW PRES OVER THE GULF OF MAINE HAS CAUSED WINDS TO DIMINISH TO
EITHER CALM OR LIGHT N-NW. THIS WILL CAUSE COOLER AIR TO DRAIN INTO
S NH/N MA...BUT LOW CLOUDS AND FOG WILL REMAIN IN PLACE WITH LOTS OF
LOW LEVEL MOISTURE IN PLACE. SPOTTY LIGHT DRIZZLE WILL CONTINUE OFF
AND ON ACROSS E MA/RI THROUGH 1 AM OR SO...THEN SHOULD END AS WINDS
START TO SHIFT TO S-SW AND PICK UP A BIT. NOTING AREA OF LOW CLOUDS
AND POSSIBLY SOME DRIZZLE ACROSS THESE AREAS ON KBOX 88D
RADAR...MOVING NE.

HAVE UPDATED TEMPS/DEWPTS/WINDS TO BRING CONDITIONS CURRENT AND TAKE
INTO ACCOUNT NEAR TERM TRENDS.

PLAN ON ISSUING A SPECIAL WEATHER STATEMENT ABOUT BLACK ICE ISSUES
ESPECIALLY FOR THE EARLY MORNING COMMUTE FOR NEAR AND N OF THE MASS
PIKE INTO THE CT VALLEY.

PREVIOUS DISCUSSION...
EXPECT LIGHT WINDS OVERNIGHT. GIVEN THE ABUNDANT LOW LEVEL MOISTURE
FOG WILL LIKELY BECOME WIDESPREAD. ALSO SNDGS INDICATE LOTS OF DRY
AIR ALOFT AND WILL CONTINUE TO SUPPORT SOME SPOTTY LIGHT DRIZZLE.
THIS COULD BE A PROBLEM FOR THE INTERIOR WHERE TEMPS ARE AT OR JUST
BELOW FREEZING. CONFIDENCE NOT HIGH ENOUGH THAT FREEZING DRIZZLE
WILL BE WIDESPREAD SO WILL HOLD OFF ON AN ADVISORY. ALSO MOST OF THE
INTERIOR ROADS HAVE ALREADY BEEN TREATED EARLIER TODAY. NEVERTHELESS
WILL HAVE TO MONITOR THIS CLOSELY OVERNIGHT FOR SLIPPERY CONDITIONS.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
FRIDAY...
OCCLUDED FRONT SWEEPS ACROSS THE AREA BETWEEN 12Z-15Z. SHOULD BE AN
ORGANIZED LINE OF LOW TOP SHOWERS WITH THIS FEATURE. LOW PROB OF
ISOLATED TSTM GIVEN MARGINAL INSTABILITY COUPLED WITH STRONG
DYNAMICS. PRECIP MAY BRIEFLY START AS FREEZING RAIN ACROSS NW MA AND
SOUTHWEST NH. HOWEVER TEMPS ARE MARGINAL ALONG WITH WINDS BECOMING
SSE. THUS CONFIDENCE ISN/T HIGH ENOUGH TO ISSUE A WINTRY WEATHER
ADVISORY AT THIS TIME. OTHERWISE MILD TEMPS WILL BE OBSERVED OVER RI
AND EASTERN MA AHEAD OF OCCLUDED FRONT AS GUSTY SOUTH WINDS PROVIDE
STRONG LOW LEVEL WARM AIR ADVECTION.

BEHIND THE FRONT WINDS SHIFT TO THE WSW AND BECOME GUSTY WITH
STEEPENING LOW LEVEL LAPSE RATES. HAVE ISSUED A WIND ADVISORY FOR
ALL OF SOUTHERN NEW ENGLAND FOR FRIDAY AND FRIDAY EVENING AS GUSTS
UP TO 50 MPH ARE LIKELY. STRONGEST WINDS MAY OCCUR LATER IN THE
AFTERNOON AS SECONDARY TROF SWINGS ACROSS THE AREA. EXPECTING DRY
CONDITIONS DURING THE AFTERNOON AFTER WIDESPREAD MORNING SHOWERS.

MAX TEMPS WILL LIKELY BE REACHED DURING THE MORNING WITH COLD AIR
ADVECTION ON THE INCREASE IN THE AFTERNOON.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
HIGHLIGHTS...

* WINDY...COLD WEATHER EXPECTED THROUGH THE WEEKEND
* A STORM SYSTEM WILL BRING ANOTHER ROUND OF MEASURABLE PRECIP
  EARLY NEXT WEEK

12/12Z MODELS ARE IN DECENT AGREEMENT THROUGH THE WEEKEND.
FOLLOWING THE WEEKEND...THERE ARE SOME DISCREPANCIES IN THE TIMING
OF A LOW PRESSURE SYSTEM AFFECTING THE REGION.  THE GFS IS 12 TO 24
HOURS FASTER THAN THE ECMWF...BRINGING THE WARM FRONT THROUGH MONDAY
AND THE COLD FRONT TUESDAY FOLLOWED BY COLD HIGH PRESSURE
WEDNESDAY.  THE ECMWF BRINGS THE WARM FRONT THROUGH TUESDAY AND THE
COLD FRONT THROUGH WEDNESDAY.  OTHERWISE...MODELS ARE IN AGREEMENT
IN THEIR HANDLING OF THE SYSTEM.  WITH THE SYSTEM STILL 4 TO 5 DAYS
AWAY...WILL USE A BLEND OF THE GFS/ECMWF FOR THIS TIME FRAME.

DETAILS...
FRIDAY NIGHT...STRONG COLD AIR ADVECTION BEHIND A COLD FRONT WILL
RESULT IN MUCH COOLER TEMPERATURES AND STRONG WINDS ACROSS SOUTHERN
NEW ENGLAND.  THE GFS IS ONCE AGAIN STRONGER WITH THE LOW LEVEL
WINDS WITH 50 TO 60 KNOTS AT 925MB.  HOWEVER...EVEN THE NAM AND
ECMWF HAVE 40 TO 50 KT WINDS AT THAT LEVEL.  EXPECT THE STRONGEST
WIND GUSTS /30 TO 40 KTS/ TO BE ON THE CAPE AND ISLANDS.

SATURDAY AND SUNDAY...MUCH COLDER AIR EXPECTED THROUGH THE WEEKEND
WITH A SECONDARY SURGE OF COLD AIR MOVING THROUGH LATE SATURDAY.
SUNDAY WILL HAVE THE COLDER TEMPERATURES OF THE WEEKEND WITH HIGHS
IN THE LOW TEENS TO LOW 20S ACROSS THE AREA.  LOW TEMPERATURES BOTH
SATURDAY NIGHT AND SUNDAY NIGHT WILL BE IN THE SINGLE DIGITS MOST
LOCATIONS.  GUSTY WINDS EXPECTED WITH A TIGHT PRESSURE GRADIENT AND
DECENT LOW LEVEL LAPSE RATES SATURDAY WILL PRODUCE SUB-ZERO WIND
CHILLS ACROSS SOUTHERN NEW ENGLAND SATURDAY NIGHT.  WHILE WINDS WILL
DIMINISH SUNDAY AND SUNDAY NIGHT...WIDESPREAD SUB-ZERO WIND CHILLS
WILL CONTINUE SUNDAY NIGHT THANKS TO THE COLDER AIR TEMPERATURES.

EXPECT THIS TIME PERIOD TO GENERALLY BE DRY...THOUGH THERE IS THE
POSSIBILITY OF OCEAN EFFECT SNOW SHOWERS ON THE OUTER CAPE.  THE
VERY COLD AIR MOVING INTO THE REGION...COUPLED WITH NORTHERLY WINDS
PUSHING THE COLD AIR OVER RELATIVELY WARM WATERS WILL RESULT IN
STEEP LAPSE RATES AND ADEQUATE LAKE INDUCED CAPES.  THIS COULD LEAD
TO SOME SNOW ACCUMULATIONS ON THE OUTER CAPE.

MONDAY THROUGH WEDNESDAY...EXPECT A LOW PRESSURE SYSTEM TO AFFECT
SOUTHERN NEW ENGLAND DURING THIS TIME FRAME AS WELL AS WARMING
TEMPERATURES BEHIND A WARM FRONT.  AS MENTIONED ABOVE... THERE ARE
SOME TIMING DIFFERENCES BETWEEN THE GFS AND THE ECMWF.  THIS SYSTEM
WILL BRING ANOTHER ROUND OF PRECIP TO THE REGION.  RIGHT NOW...IT
APPEARS THAT MOST PRECIP WOULD BE RAIN EXCEPT FOR THE NORTHWESTERN
ZONES.  HOWEVER...THERE IS STILL PLENTY OF UNCERTAINTY ON PTYPE AND
ON THE TIMING.

&&

.AVIATION /04Z FRIDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

OVERNIGHT...MODERATE CONFIDENCE. MAINLY IFR IN LOW CIGS...FOG AND
SPOTTY LIGHT DRIZZLE. LOW PROBABILITY OF -FZDZ AT MHT. MVFR POSSIBLE
SOUTH COAST AS WINDS SHIFT TO THE SOUTHWEST.

FRI...MODERATE TO HIGH CONFIDENCE.  ANY LEFTOVER IFR DURING THE
MORNING SHOULD IMPROVE TO MVFR BY MID MORNING AS A LINE OF SHOWERS
MOVES ACROSS THE AREA BETWEEN 12Z-16Z. GUSTY S WINDS AHEAD OF
THIS FRONT WITH GUSTS UP TO 30 KT THEN AN ABRUPT WIND SHIFT TO THE
SW WITH GUSTS UP TO 45 KT DURING THE AFTERNOON INTO THE EVENING.

KBOS TERMINAL...MODERATE CONFIDENCE IN TAF. IFR CONDITIONS TONIGHT
WILL SLOWLY IMPROVE DURING THE DAY TOMORROW WITH STRONG SOUTHWEST
WINDS. WINDS WILL GUST TO 45 KT DURING THE AFTERNOON AND EVENING.

OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...

FRIDAY NIGHT...MODERATE TO HIGH CONFIDENCE.  MAINLY VFR.  SW WINDS
GUSTING TO 35 TO 45 KNOTS ALONG THE COAST.

SATURDAY AND SUNDAY...HIGH CONFIDENCE.  MAINLY VFR.  MVFR/IFR
CONDITIONS POSSIBLE ON THE OUTER CAPE IN OCEAN EFFECT SNOW SHOWERS
SUNDAY.

MONDAY...MODERATE CONFIDENCE.  MAINLY VFR.

TUESDAY...LOW CONFIDENCE.  MVFR/IFR CONDITIONS POSSIBLE IN -SN/-RA.

&&

.MARINE...
TONIGHT...
LOW PRES OVER MA BAY WILL MOVE NE INTO THE MARITIMES. WINDS BECOME
NW THEN SW AND DECREASE IN SPEED AND BECOME LIGHT OVERNIGHT. LARGE
E SWELLS PERSIST ALONG WITH PATCHY FOG.

FRI...
BAND OF SHOWERS DURING THE MORNING WITH ISOLATED TSTM POSSIBLE AS
OCCLUDED FRONT MOVES ACROSS THE WATERS. IMPROVING CONDITIONS
DURING THE AFTERNOON HOWEVER WSW WINDS GUSTS UP TO 45 KT! THIS
WILL CREATE DANGEROUS SEAS AS LEFTOVER E SWELLS COMBINE WITH
INCREASING WSW WIND WAVES!

OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...

FRIDAY NIGHT...HIGH CONFIDENCE IN GALE FORCE WINDS WITH SOME GUSTS
POSSIBLY REACHING STORM FORCE.  WINDS AND SEAS WILL DIMINISH SOME BY
EARLY SATURDAY MORNING THOUGH WINDS WILL STILL BE ABOVE GALE FORCE.
A GALE WARNING IS UP FOR THIS PERIOD.

SATURDAY...WINDS AND SEAS CONTINUE TO DIMINISH.  SMALL CRAFT
ADVISORIES WILL LIKELY BE NEEDED DURING THE DAY FOR MOST OF THE
COASTAL WATERS AND INTO THE NIGHT FOR THE OUTER WATERS.

SUNDAY...NORTHWESTERLY WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT
CRITERIA.  OCEAN EFFECT SNOW IS A POSSIBILITY JUST OFF THE OUTER
CAPE.

MONDAY...NORTHWESTERLY WINDS WILL SHIFT TO THE SOUTH BUT WINDS AND
SEAS WILL REMAIN BELOW SMALL CRAFT CRITERIA.

MONDAY NIGHT AND TUESDAY...WINDS AND SEAS INCREASE AS A FRONTAL
SYSTEM MOVES THROUGH THE WATERS.  SMALL CRAFT ADVISORIES ARE
LIKELY.

&&

.TIDES/COASTAL FLOODING...
AT 03Z...NOTING SEAS AT MASS BAY BUOY DOWN TO 15 FEET AND 13 FEET AT
BUOY 44029...BUT STILL SEE TIDE RUNNING JUST OVER 1 FOOT ABOVE
FORECAST AT THE BOSTON HARBOR ON THE INCOMING TIDE. INCOMING TIDE
MAY RUN UP TO 2 FEET OVER THE PREDICTED PREDICTED VALUES. WITH THE
CONTINUED ONSHORE SWELLS EVEN WITH FALLING SEAS...WILL KEEP THE
COASTAL FLOOD ADVISORY FROM CAPE ANN TO THE EAST END OF THE CAPE COD
CANAL FOR THE EARLY MORNING HIGH TIDE /BETWEEN 130 AND 2 AM/. EXPECT
MINOR SPLASHOVER AND COASTAL EROSION ESPECIALLY IN THE CAPE ANN/PLUM
ISLAND AREA.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FROM 7 AM FRIDAY TO MIDNIGHT EST FRIDAY NIGHT
     FOR CTZ002>004.
MA...WIND ADVISORY FROM 7 AM FRIDAY TO MIDNIGHT EST FRIDAY NIGHT
     FOR MAZ002>024-026.
     COASTAL FLOOD ADVISORY UNTIL 3 AM EST FRIDAY FOR MAZ007-
     014>016-019.
NH...WIND ADVISORY FROM 7 AM FRIDAY TO MIDNIGHT EST FRIDAY NIGHT
     FOR NHZ011-012-015.
RI...WIND ADVISORY FROM 7 AM FRIDAY TO MIDNIGHT EST FRIDAY NIGHT
     FOR RIZ001>008.
MARINE...GALE WARNING FROM 10 AM FRIDAY TO 4 AM EST SATURDAY FOR
     ANZ230>232-236-251.
     GALE WARNING FROM 9 AM FRIDAY TO 4 AM EST SATURDAY FOR
     ANZ233>235-237-255-256.
     GALE WARNING FROM 11 AM FRIDAY TO 7 AM EST SATURDAY FOR
     ANZ250-254.

&&

SYNOPSIS...NOCERA/RLG
NEAR TERM...EVT/RLG/NOCERA
SHORT TERM...NOCERA
LONG TERM...RLG
AVIATION...NOCERA/RLG
MARINE...NOCERA/RLG/EVT
TIDES/COASTAL FLOODING...RLG/EVT
Hazardous weather outlook, Jan 12, 7:35 PM EST, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
735 PM EST THU JAN 12 2012

CTZ002>004-MAZ002>006-008>013-017-018-020>024-026-NHZ011-012-015-
RIZ001>008-140045-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
735 PM EST THU JAN 12 2012

...WIND ADVISORY IN EFFECT FROM 7 AM FRIDAY TO MIDNIGHT EST FRIDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...
SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE
ISLAND.

.DAY ONE...TONIGHT.

THERE IS A LOW PROBABILITY OF SPOTTY FREEZING DRIZZLE TONIGHT...
PARTICULARLY ACROSS THE NORTHWESTERN ZONES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ007-014>016-019-140045-
EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-
735 PM EST THU JAN 12 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 3 AM
EST FRIDAY...
...WIND ADVISORY IN EFFECT FROM 7 AM FRIDAY TO MIDNIGHT EST FRIDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...
NORTHEASTERN MASSACHUSETTS AND SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>232-236-251-140045-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-NARRAGANSETT BAY-
MASSACHUSETTS BAY AND IPSWICH BAY-
735 PM EST THU JAN 12 2012

...GALE WARNING IN EFFECT FROM 10 AM FRIDAY TO 4 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

THERE IS A LOW PROBABILITY OF STORM FORCE GUSTS ON FRIDAY AND
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ233>235-237-255-256-140045-
VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
735 PM EST THU JAN 12 2012

...GALE WARNING IN EFFECT FROM 9 AM FRIDAY TO 4 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

THERE IS A LOW PROBABILITY OF STORM FORCE GUSTS ON FRIDAY AND
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ250-254-140045-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
735 PM EST THU JAN 12 2012

...GALE WARNING IN EFFECT FROM 11 AM FRIDAY TO 7 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

THERE IS A LOW PROBABILITY OF STORM FORCE GUSTS FRIDAY AND FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RLG

In the hours before

Special weather statement, Jan 13, 12:10 AM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1210 AM EST FRI JAN 13 2012

CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001-131400-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...AYER...JAFFREY...KEENE...
MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...SMITHFIELD
1210 AM EST FRI JAN 13 2012

...PATCHY FOG AND COOLER TEMPERATURES WILL CAUSE TRAVEL PROBLEMS
ACROSS MOST OF THE REGION EARLY THIS MORNING...

FOG WILL BECOME MORE WIDESPREAD DURING THE EARLY MORNING HOURS
WITH VISIBILITIES LOWERING TO AROUND 1 MILE. THERE MAY ALSO BE
POCKETS OF DENSE FOG THAT COULD REDUCE VISIBILITIES TO ONE
QUARTER OF A MILE OR LESS ESPECIALLY AFTER 3 AM INTO THE MORNING
COMMUTE.

IN ADDITION...WITH THE RESIDUAL WET OR SNOW COVERED GROUND AND
TEMPERATURES FALLING TO NEAR OR BELOW FREEZING...AREAS OF BLACK
ICE WILL LIKELY FORM DURING THE EARLY MORNING HOURS. THIS WILL
RESULT IN AREAS OF SLIPPERY TRAVEL DURING THE MORNING COMMUTE...
ESPECIALLY ON UNTREATED ROADWAYS AND SIDEWALKS.

MOTORISTS SHOULD USE CAUTION...SLOW DOWN AND TAKE EXTRA TIME TO
REACH THEIR DESTINATIONS. THEY SHOULD ALSO USE LOW BEAM LIGHTS AND
LEAVE PLENTY OF ROOM BETWEEN VEHICLES ON ROADWAYS...ESPECIALLY IF
APPROACHING AREAS OF FOG.

EVT

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 7:34 PM ESTWind AdvisoryBOXCheshire, Hillsborough28 hr
Jan 12, 7:14 PM ESTCoastal Flood AdvisoryBOXEssex, Middlesex, Norfolk, Plymouth, Suffolk8 hr
Jan 13, 2:45 PM ESTWinter Weather AdvisoryBOXFranklin, Hampshire7 hr

Nearby

Winter Weather Advisories in Massachusetts, 2012Winter Weather Advisories in New Hampshire, 2012Every winter weather advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.